Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 38, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 17, 2003, 12:36 PM EDT for Darke County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2003, 12:36 PM EDT (16:36 UTC)
- Expired
- Jun 17, 2003, 3:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Darke County, OH
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 171639 FFWILN OHC037-171930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1236 PM EDT TUE JUN 17 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... DARKE COUNTY IN OHIO... * UNTIL 330 PM EDT... * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER NORTHWEST DARKE COUNTY. BETWEEN 1 AND 2 INCHES HAD FALLEN IN EXTREME NORTHWEST DARKE COUNTY IN THE PAST HOUR. THIS LINE OF THUNDERSTORMS WILL TRACK SLOWLY EAST ACROSS DARKE COUNTY... PRODUCING TORRENTIAL RAIN. RAINFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED THROUGH 3 PM ACROSS NORTHERN AND CENTRAL DARKE COUNTY. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... ANSONIA... VERSAILLES... UNION CITY... ROSSBURG... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
1 follow-up statement
000 WGUS71 KILN 171934 FFSILN OHC037-172000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 334 PM EDT TUE JUN 17 2003 ...FLASH FLOOD WARNING FOR DARKE COUNTY ALLOWED TO EXPIRE... HEAVY RAINS THAT MOVED ACROSS THE NORTHERN HALF OF DARKE COUNTY EARLIER THIS AFTERNOON HAD MOVED TO THE EAST...AND THE THREAT FOR ADDITIONAL FLOODING HAS ENDED. STANDING WATER WILL REMAIN IN LOW LYING AREAS AND IN FIELDS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. REMEMBER...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. $$ RYAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:50 AM EDT, 8 hours 46 minutes earlier.
Area forecast discussion, Jun 17, 3:50 AM EDT, 8 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 350 AM EDT TUE JUN 17 2003 FLOOD THREAT TO CONTINUE ACROSS THE CWFA TODAY INTO TONIGHT. SFC ANALYSIS DEPICTED SFC LOW PRES ACRS CNTRL KY AT 07Z. THIS LOW IS FCST TO MOVE NE INTO THE FCST AREA TODAY AND THIS EVENING. THIS WILL BE THE FOCUS FOR SHOWER/THUNDERSTORM ACTIVITY. KILN RADAR TRENDS HAVE BEEN SHOWING AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY THIS MORNING. THE ACTIVITY ACRS THE SE CWFA WAS BEING INDUCED BY A WEAK S/WV ALOFT. THE REMAINDER OF THE ACTIVITY...PARTICULARLY ACRS NW OHIO...WAS BEING INDUCED BY A S/WV OVER NE IL. FOR TODAY...THE S/WV OVER NE IL WILL BE THE MAIN CONTRIBUTOR TO THE WEATHER AS IT PIVOTS SE INTO INDIANA AND EVENTUALLY OHIO LATE THIS AFTN AND EVENING. THE AIRMASS STILL REMAINS QUITE MOIST WITH PRECIPITABLE WATER AMOUNTS RANGING FROM 1.3 TO 1.7 INCHES. AS THE S/WV INTERACTS WITH THIS AIRMASS...SHOWERS AND THUNDERSTORMS WILL BEGIN TO INCREASE IN COVERAGE THROUGH THE MORNING AND AFTN HOURS. THE COVERAGE WILL BE MOST NUMEROUS EAST AS LOW LVL CONV ASSOCD WITH THE SFC LOW/INVERTED TROF WILL COUPLE WITH APCHING S/WV. SINCE FFG VALUES REMAIN LOW (0.5 TO 1.0 PER HOUR) WILL CONTINUE WITH A FLOOD WATCH FOR MOST OF THE CWFA TODAY INTO THIS EVENING...EXCEPT THE NW COUNTIES AS THESE HAVE HIGHER FFG VALUES. FOR TONIGHT...S/WV WILL PIVOT EAST...GRADUALLY ENDING SHOWERS AND THUNDERSTORMS FROM WEST TO EAST. ACTIVITY SHOULD COME TO AN END IN THE FAR NE CWFA AROUND MIDNIGHT. FOR WEDNESDAY...IT APPEARS THERE WILL BE A BREAK IN THE PERSISTENT RAIN BEFORE A COLD FRONT ARRIVES WEDNESDAY EVENING. ALTHOUGH AIRMASS REMAINS SOMEWHAT MOIST AND UNSTABLE...AM HAVING TROUBLE FINDING ANY FOCUSING MECHANISM UNTIL AFOREMENTIONED FRONT WEDNESDAY EVENING. THUS...WILL LEAVE FCST DRY DURING THE DAY. FRONT WILL MOVE FROM NW TO SE ACRS THE REGION WEDNESDAY NIGHT. DYNAMICS/LOW LVL CONV IS WEAK...SO ONLY A LOW CHC FOR SHOWERS AND THUNDERSTORMS WILL BE EMPLOYED. IF ONE IS LOOKING FOR DRY AND SUNNY WEATHER...HOPE SHOULD BE JUST AROUND THE CORNER. ONCE THE COLD FRONT MOVES SOUTH OF THE REGION ON THURSDAY MORNING...MUCH DRIER AIR WILL FILTER IN FROM CANADA. SUNNY AND WARM CONDITIONS ARE EXPECTED FRIDAY AND SATURDAY. .ILN... FLOOD WATCH UNTIL 6 PM FOR SE INDIANA...FAR SW OHIO AND NORTH CENTRAL KY. FLOOD WATCH UNTIL MIDNIGHT FOR THE MIAMI VALLEY...CENTRAL/SOUTH CENTRAL OHIO AND NE KY.
Hazardous weather outlook, Jun 17, 5:30 AM EDT, 7 hours 6 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-171130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 530 AM EDT TUE JUN 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY AN UPPER LEVEL DISTURBANCE WILL PASS OVER THE REGION TODAY. THIS WILL COMBINE WITH THE MOIST AND UNSTABLE AIRMASS ALREADY IN PLACE ACROSS THE AREA TO PRODUCE SHOWERS AND THUNDERSTORMS TODAY AND INTO THIS EVENING. LOCALLY HEAVY RAINFALL WILL ONCE AGAIN BE POSSIBLE WITH ANY THUNDERSTORM. SINCE THE SOILS ARE NEARLY SATURATED FROM RAINFALL OVER THE LAST SEVERAL DAYS...ANY ADDITIONAL HEAVY RAIN WILL LIKELY RESULT IN FLOODING PROBLEMS. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO TAPER OFF OVERNIGHT AS THE UPPER LEVEL DISTURBANCE PUSHES OFF TO THE EAST. PLEASE REFER TO CLEFFAILN FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 17, 11:24 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1124 AM EDT TUE JUN 17 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 AM 2 W WILMINGTON OH FLOOD
06/17/03 CLINTON HIGH WATER ON STATE ROUTE
72 REPORTED BY LAW
ENFORCEMENT.The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 11:20 AM EDT | Flash Flood Warning | ILN | Mercer | 3 hr |
| Jun 17, 1:25 PM EDT | Flash Flood Warning | ILN | Auglaize | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.